Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects LT Survivor
Nov 7, 2003

Hi:

I am a long term survivor -- nearly 20 years -- generally experiencing good health. I have been taking meds since my diagnosis. I am currently on the combo: sustiva, ziagen, and videx. I have been taking this combo for many months and early on managed any serious side effects. For the past two weeks, however, I have felt light-headed and actually passed out last week. I am facing an unlimited number of tests -- that may actually not determine anything. The drx. seem focused somewhat on my heart. My questions is this: Is there anything about either this combo, the fact that I have taking it for some time, or that I have been on any number of strong meds, one after the other, for the past 20 years -- that would suggest an area of concern? I have something in the back of my head that long term survivors have experienced similar episodes that turned out to be something treatable or even serious. I can't recall where I read this or even what I should be focused on. I'd like to narrow down the scope of the tests I will put myself through -- or at least have some questions to ask my drx. when I see him again this week. Any ideas? Thanks.

Response from Dr. Conway

Congratulations on being a long-term survivor. At this stage, the type of symptom that you describe is quite general, and could be due to a number of cardiac or neurologic conditions...or be nothing. It is best to test for everything in an expeditious manner, although you are quite right that all the tests may be negative. At least this would reasssure you that there is nothing seriously wrong.

Of your HIV medications, I would be most suspicious of the Sustiva. Is there anything you could switch it to? Perhaps Viramune? If you do this (and it is safe to do so) and the symptoms go away, you will have your answer.



Previous
Atazanavir
Next
Anxiety

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement